Care partner askimg question about getting sick consistently after dialysis and during what can that be?
Have you or the patient reported the symptoms to the home training nurse and nephrologist? It’s important to be sure that the patient’s target weight and the dialysis prescription are correct.
I’m assuming that the patient is on hemodialysis. If not, please let me know. How much fluid are you trying to remove during a dialysis treatment? Patients can have symptoms like vomiting, low BP, cramps, etc. if the dialysis machine is set to remove too much fluid over too short a period of time. For HD, there’s an ultrafiltration calculator that you can use to see if the amount of fluid to remove is safe and won’t stun the patient’s organs. Organ stunning not only causes symptoms, but it’s dangerous.
Here’s an article by an Australian nephrologist about fluid shifts and symptoms and how more time on dialysis reduces them.
Vomiting isn’t fun. I hope these links give you something to talk about with the patient’s kidney doctor and home training nurse.